Alert archive / Florida / River Flood Warnings in 2016
River Flood Warning 46, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Apr 4, 2016, 3:38 PM EDT for Liberty County, Wakulla County, Florida. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2016, 3:38 PM EDT (19:38 UTC)
- Expired
- Apr 5, 2016, 3:38 PM EDT
- In force
- 24 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 45 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ochlockonee River near Smith Creek (CR 366) (OCLF1).
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02330150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
561 WGUS42 KTAE 041938 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 PM EDT MON APR 4 2016 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Ochlockonee River near Smith Creek (CR 366) affecting Liberty and Wakulla Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC077-129-051938- /O.NEW.KTAE.FL.W.0046.160404T1938Z-000000T0000Z/ /OCLF1.1.ER.160404T1800Z.160404T1800Z.000000T0000Z.NO/ 338 PM EDT MON APR 4 2016 The National Weather Service in Tallahassee has issued a * Flood Warning for the Ochlockonee River near Smith Creek (CR 366). * From this afternoon, or until the warning is cancelled. * At 2:00 PM Monday the stage was 18.0 feet. * Flood stage is 18.0 feet. * Impact: At 18.0 feet: Minor flooding is occurring. Easy Street South floods and is subject to closure. && LAT...LON 3018 8475 3010 8470 3001 8466 3001 8454 3011 8462 3021 8462 $$
2 follow-up statements
544 WGUS82 KTAE 050235 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1035 PM EDT MON APR 4 2016 ...The Flood Warning continues for the following rivers in Georgia... Florida... Ochlockonee River near Thomasville (US 84) affecting Grady and Thomas Counties Ochlockonee River near Havana (US 27) affecting Gadsden and Leon Counties ...The Flood Warning continues for the following rivers in Florida... Ochlockonee River near Concord (CR 12) affecting Gadsden and Leon Counties Ochlockonee River near Smith Creek (CR 366) affecting Liberty and Wakulla Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC131-275-060235- /O.EXT.KTAE.FL.W.0031.000000T0000Z-160406T1400Z/ /TMLG1.1.ER.160402T0900Z.160403T1100Z.160406T0800Z.NO/ 1035 PM EDT MON APR 4 2016 The Flood Warning continues for the Ochlockonee River near Thomasville (US 84). * Until Wednesday morning. * At 10:15 PM Monday the stage was 16.4 feet. * Minor flooding is occurring and forecast to continue. * Flood stage is 15.0 feet. * Forecast: The river will continue to fall to below flood stage by Wednesday morning. * Impact: At 15.0 feet: This is considered initial flood stage. River access roads and lowlands along the river will be flooded. && LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388 $$ FLC039-073-060235- /O.CON.KTAE.FL.W.0028.000000T0000Z-000000T0000Z/ /CONF1.2.ER.160329T0930Z.160404T1500Z.000000T0000Z.NO/ 1035 PM EDT MON APR 4 2016 The Flood Warning continues for the Ochlockonee River near Concord (CR 12). * Until further notice. * At 10:00 PM Monday the stage was 40.8 feet. * Moderate flooding is occurring. * Flood stage is 36.0 feet. * Forecast: The river will continue to fall to a stage of 39.0 feet by Wednesday morning. * Impact: At 38.5 feet: County Highway 12 may become closed to vehicular traffic. && LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422 $$ FLC039-073-060235- /O.EXT.KTAE.FL.W.0030.000000T0000Z-160409T1500Z/ /HVNF1.1.ER.160331T1115Z.160405T0600Z.160409T0900Z.NO/ 1035 PM EDT MON APR 4 2016 The Flood Warning continues for the Ochlockonee River near Havana (US 27). * Until Saturday morning. * At 9:15 PM Monday the stage was 30.1 feet. * Minor flooding is occurring and forecast to continue. * Flood stage is 26.0 feet. * Forecast: The river will continue rising to near 30.1 feet after midnight tonight. The river will fall below flood stage Saturday morning. * Impact: At 28.0 feet: Water spreads out across the flood plain on both banks of the river further inundating wooded areas. The boat ramp at Iron Bridge Road (CR-153) in Gadsden County is flooded. && LAT...LON 3058 8439 3049 8443 3047 8448 3043 8447 3047 8438 3056 8436 $$ FLC077-129-060235- /O.CON.KTAE.FL.W.0046.000000T0000Z-000000T0000Z/ /OCLF1.1.ER.160404T1800Z.160404T2200Z.000000T0000Z.NO/ 1035 PM EDT MON APR 4 2016 The Flood Warning continues for the Ochlockonee River near Smith Creek (CR 366). * Until further notice. * At 9:00 PM Monday the stage was 18.0 feet. * Minor flooding is occurring. * Flood stage is 18.0 feet. * Impact: At 18.0 feet: Minor flooding is occurring. Easy Street South floods and is subject to closure. && LAT...LON 3018 8475 3010 8470 3001 8466 3001 8454 3011 8462 3021 8462 $$
470 WGUS82 KTAE 051009 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 609 AM EDT TUE APR 5 2016 ...The Flood Warning is cancelled for the following rivers in Florida... Ochlockonee River near Smith Creek (CR 366) affecting Liberty and Wakulla Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC077-129-051039- /O.CAN.KTAE.FL.W.0046.000000T0000Z-160405T1009Z/ /OCLF1.1.ER.160404T1800Z.160404T2200Z.160405T0330Z.NO/ 609 AM EDT TUE APR 5 2016 The Flood Warning is cancelled for the Ochlockonee River near Smith Creek (CR 366). * At 5:00 AM Tuesday the stage was 17.9 feet. * Flood stage is 18.0 feet. && LAT...LON 3018 8475 3010 8470 3001 8466 3001 8454 3011 8462 3021 8462 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 4, 1:31 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 4, 1:31 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 131 PM EDT MON APR 4 2016 .Aviation... [Through 18Z Tuesday]...VFR conditions will prevail through the period. Winds will be calm overnight, and become northwest around 10 knots on Tuesday. && .Prev Discussion [1020 AM EDT]... .Near Term [Through Today]... Weak high pressure is in place across the region this morning with light northerly flow. With clear skies expected today, temperatures will warm quickly through the 60s and end up reaching highs in the upper 70s to near 80 across the region this afternoon. .Short Term [Tonight Through Wednesday]... An upper level trough over the Great Lakes region will swing across the northeastern states and off the Atlantic coast through Tuesday night, pushing a dry cold front through the area. Behind it, another upper low will quickly move in across the central Plains and into the middle Mississippi valley. At the lower levels, this will push the low level ridging eastward quickly and winds from the north will become southerly by Wednesday afternoon, allowing a weak warm front to develop and move inland along the Florida Panhandle and southeast Alabama, increasing chances for rain across the western portions of our forecast area. Lows will be in the upper 40s to 50s and highs will be in the 70s. .Long Term [Wednesday Night Through Monday]... The upper level low and surface frontal system will quickly sweep eastward, clearing the area Thursday morning. Model deep layer (0-6 km) shear is around 50-60 kts Wednesday night and 0-1 km shear is 20- 30 kts, which is quite impressive. The limiting factor will be instability, but marginally severe weather looks to be possible Wednesday night. Behind this system, low level riding will prevail with mostly zonal flow aloft. Highs will dip from the 70s to the mid 60s by Saturday and lows will drop from the 50s into the 40s. .Marine... Cautionary winds will be possible Tuesday night ahead of an approaching cold front and again Wednesday night, with advisory conditions likely to develop by the weekend in the wake of the front. .Fire Weather... Although relative humidity will be low at times today, winds will be light and fuels are still moist so red flag conditions will not be met. .Hydrology... Many local rivers are in flood stage at this time and many will continue to rise over the next few days. The Choctawhatchee, Chipola, Apalachicola, Ochlockonee, Withlacoochee, St. Mark's, and Aucilla Rivers are currently in flood stage. The Kinchafoonee Creek and Spring Creek are also flooding. Many local rivers have not crested yet and will continue to rise over the next few days. Rain will return mid-week, but this system is expected to move through quickly that rainfall totals should remain below 0.5 inch, which should not cause any additional rises on our area rivers. For the latest river stages or forecast information, visit the Advanced Hydrologic Prediction Service web page at: http://water.weather.gov/ahps2/index.php?wfo=tae && .Preliminary Point Temps/PoPs... Tallahassee 51 79 51 76 59 / 0 0 0 10 40 Panama City 57 75 59 72 61 / 0 0 0 20 30 Dothan 51 74 50 73 56 / 0 0 0 20 40 Albany 50 74 48 74 56 / 0 0 0 10 40 Valdosta 51 76 50 76 57 / 0 0 0 10 40 Cross City 52 80 53 78 60 / 0 0 0 10 40 Apalachicola 57 75 61 72 62 / 0 0 0 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...GODSEY SHORT TERM...MOORE LONG TERM...MOORE AVIATION...GODSEY MARINE...MOORE FIRE WEATHER...WESTON HYDROLOGY...MCDERMOTT/MOORE
Nearby
River Flood Warnings in Florida, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.